Alert archive / Alabama / Tornado Warnings in 2009
Tornado Warning 27, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Feb 27, 2009, 1:28 PM CST for Autauga County, Dallas County, Lowndes County, Alabama. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 27, 2009, 1:28 PM CST (19:28 UTC)
- Expired
- Feb 27, 2009, 2:30 PM CST
- In force
- 62 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Autauga County, AL, Dallas County, AL, Lowndes County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 27, 8:40 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
| Feb 27, 12:38 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 398 m²/s²
- 0-3 km storm-relative helicity
- 400 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KBMX 271928
TORBMX
ALC001-047-085-272030-
/O.NEW.KBMX.TO.W.0027.090227T1928Z-090227T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
128 PM CST FRI FEB 27 2009
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
SOUTH CENTRAL AUTAUGA COUNTY IN CENTRAL ALABAMA...
EAST CENTRAL DALLAS COUNTY IN SOUTH CENTRAL ALABAMA...
NORTHERN LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...MOSSES...HAYNEVILLE...
* UNTIL 230 PM CST
* AT 127 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SARDIS...OR 11
MILES SOUTH OF SELMA...MOVING EAST AT 35 MPH.
* THE TORNADO WILL BE NEAR...
TYLER BY 140 PM CST...
BENTON BY 145 PM CST...
8 MILES NORTH OF GORDONVILLE BY 150 PM CST...
WHITE HALL BY 155 PM CST...
8 MILES NORTH OF MOSSES BY 200 PM CST...
LOWNDESBORO AND 8 MILES NORTH OF HAYNEVILLE BY 205 PM CST...
THIS INCLUDES INTERSTATE 65 EXIT NUMBER 151.
THIS IS A DANGEROUS STORM.. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL AND DEADLY CLOUD TO
GROUND LIGHTNING.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FRIDAY EVENING FOR
SOUTHWESTERN ALABAMA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 300 PM CST FRIDAY AFTERNOON FOR WEST CENTRAL ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3242 8670 3240 8652 3211 8643 3211 8676
3218 8708 3234 8708
TIME...MOT...LOC 1928Z 263DEG 31KT 3226 8699
$$
KSL4 follow-up statements
000
WWUS54 KBMX 271941
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
141 PM CST FRI FEB 27 2009
ALC001-047-085-272030-
/O.CON.KBMX.TO.W.0027.000000T0000Z-090227T2030Z/
LOWNDES AL-DALLAS AL-AUTAUGA AL-
141 PM CST FRI FEB 27 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CST FOR SOUTH
CENTRAL AUTAUGA...EAST CENTRAL DALLAS AND NORTHERN LOWNDES
COUNTIES...
AT 138 PM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
TORNADO. THIS TORNADO WAS LOCATED NEAR TYLER...OR ABOUT 13 MILES
SOUTHEAST OF SELMA...MOVING EAST AT 35 MPH.
THE TORNADO WILL BE NEAR...
ROBERT F. HENRY LOCK AND DAM AND 8 MILES NORTH OF GORDONVILLE BY
150 PM CST...
WHITE HALL BY 155 PM CST...
8 MILES NORTH OF MOSSES BY 200 PM CST...
LOWNDESBORO AND 8 MILES NORTH OF HAYNEVILLE BY 205 PM CST...
MANACK BY 215 PM CST...
THIS INCLUDES INTERSTATE 65 EXIT NUMBER 151.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3217 8701 3234 8702 3242 8670 3240 8652
3211 8643 3211 8676
TIME...MOT...LOC 1941Z 263DEG 31KT 3227 8686
$$000
WWUS54 KBMX 271955
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
155 PM CST FRI FEB 27 2009
ALC001-047-085-272030-
/O.CON.KBMX.TO.W.0027.000000T0000Z-090227T2030Z/
LOWNDES AL-DALLAS AL-AUTAUGA AL-
155 PM CST FRI FEB 27 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CST FOR SOUTH
CENTRAL AUTAUGA...EXTREME EAST CENTRAL DALLAS AND NORTHERN LOWNDES
COUNTIES...
AT 150 PM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
TORNADO. THIS TORNADO WAS LOCATED NEAR COLLIRENE...OR ABOUT 8 MILES
NORTHWEST OF MOSSES...MOVING EAST AT 30 MPH.
THE TORNADO WILL BE NEAR...
GORDONVILLE BY 200 PM CST...
MOSSES BY 205 PM CST...
LOWNDESBORO AND 6 MILES NORTH OF BEECHWOOD BY 210 PM CST...
HAYNEVILLE BY 215 PM CST...
LETOHATCHEE BY 225 PM CST...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FRIDAY EVENING FOR
SOUTHERN ALABAMA.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 300 PM CST
FRIDAY AFTERNOON FOR WEST CENTRAL ALABAMA.
LAT...LON 3211 8675 3216 8690 3234 8686 3242 8670
3240 8652 3211 8643
TIME...MOT...LOC 1955Z 281DEG 27KT 3223 8675
$$
KSL000
WWUS54 KBMX 272009
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
209 PM CST FRI FEB 27 2009
ALC047-272019-
/O.CAN.KBMX.TO.W.0027.000000T0000Z-090227T2030Z/
DALLAS AL-
209 PM CST FRI FEB 27 2009
...THE TORNADO WARNING FOR EXTREME EAST CENTRAL DALLAS COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FRIDAY EVENING FOR
SOUTHERN ALABAMA.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 300 PM CST
FRIDAY AFTERNOON FOR WEST CENTRAL ALABAMA.
LAT...LON 3211 8675 3215 8683 3230 8675 3237 8664
3238 8652 3211 8643
TIME...MOT...LOC 2009Z 281DEG 27KT 3221 8663
$$
ALC001-085-272030-
/O.CON.KBMX.TO.W.0027.000000T0000Z-090227T2030Z/
LOWNDES AL-AUTAUGA AL-
209 PM CST FRI FEB 27 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CST FOR EXTREME
SOUTH CENTRAL AUTAUGA AND NORTHERN LOWNDES COUNTIES...
AT 204 PM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
TORNADO. THIS TORNADO WAS LOCATED NEAR MOSSES...MOVING EAST AT 30
MPH.
THE TORNADO WILL BE NEAR...
HAYNEVILLE BY 215 PM CST...
9 MILES SOUTH OF MANACK BY 220 PM CST...
LETOHATCHEE BY 225 PM CST...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FRIDAY EVENING FOR
SOUTHERN ALABAMA.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 300 PM CST
FRIDAY AFTERNOON FOR WEST CENTRAL ALABAMA.
LAT...LON 3211 8675 3215 8683 3230 8675 3237 8664
3238 8652 3211 8643
TIME...MOT...LOC 2009Z 281DEG 27KT 3221 8663
$$
KSL000
WWUS54 KBMX 272019
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
219 PM CST FRI FEB 27 2009
ALC001-272029-
/O.CAN.KBMX.TO.W.0027.000000T0000Z-090227T2030Z/
AUTAUGA AL-
219 PM CST FRI FEB 27 2009
...THE TORNADO WARNING FOR EXTREME SOUTH CENTRAL AUTAUGA COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FRIDAY EVENING FOR
SOUTHERN ALABAMA.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 300 PM CST
FRIDAY AFTERNOON FOR WEST CENTRAL ALABAMA.
LAT...LON 3212 8673 3215 8677 3227 8666 3228 8662
3228 8651 3211 8643
TIME...MOT...LOC 2019Z 281DEG 27KT 3220 8654
$$
ALC085-272030-
/O.CON.KBMX.TO.W.0027.000000T0000Z-090227T2030Z/
LOWNDES AL-
219 PM CST FRI FEB 27 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CST FOR CENTRAL
LOWNDES COUNTY...
AT 218 PM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
TORNADO. THIS TORNADO WAS LOCATED NEAR HAYNEVILLE...MOVING EAST AT
30 MPH.
THE TORNADO WILL BE NEAR...
LETOHATCHEE BY 225 PM CST...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FRIDAY EVENING FOR
SOUTHERN ALABAMA.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 300 PM CST
FRIDAY AFTERNOON FOR WEST CENTRAL ALABAMA.
LAT...LON 3212 8673 3215 8677 3227 8666 3228 8662
3228 8651 3211 8643
TIME...MOT...LOC 2019Z 281DEG 27KT 3220 8654
$$
KSLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Feb 27, 1:15 PM CST, 13 minutes earlier.
Area forecast discussion, Feb 27, 1:15 PM CST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 115 PM CST FRI FEB 27 2009 .UPDATE... MESOSCALE DISCUSSION. && .DISCUSSION... STATIONARY FRONT REMAINS PARKED FROM SOUTHERN MIDDLE TENNESSEE THROUGH WEST CENTRAL MISSISSIPPI. THE STRONGER CONVECTION HAS PUSHED AN OUTFLOW BOUNDARY SOUTHEASTWARD TO NEAR AUBURN AND WETUMPKA. MANY LOCATIONS HAVE RECEIVED A FEW INCHES OF RAIN THIS MORNING AND ONE TORNADO TOUCHED DOWN IN CHELSEA...SHELBY COUNTY. AREAS SOUTH OF THE FRONT...FROM LOUISIANA TO MISSISSIPPI TO SOUTHWEST ALABAMA ARE BECOMING INCREASINGLY UNSTABLE. SURFACE BASED CAPES ARE AROUND 1500 J/KG WITH LIS -3 OR LOWER. MID LEVEL LAPSE RATES ARE 6.5 TO 7.5. STORM RELATIVE HELICITY VALUES ARE A RESPECTABLE 300 + WHILE WET BULBS ARE LESS THAN 10 KFT. IS WHAT CAN WE EXPECT THIS AFTERNOON...AREAS SOUTH OF INTERSTATE 20 AND WEST OF INTERSTATE 65 HAVE THE BEST CHANCE OF SEVERE WEATHER. THIS INCLUDES THE POTENTIAL FOR TORNADOES...LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN. AS THE AFTERNOON PROGRESSES...AREAS NEAR TUSCALOOSA WILL BECOME INCREASINGLY MORE UNSTABLE WITH THE SEVERE THREAT POSSIBLY MOVING BACK NORTHWARD AND EASTWARD. TOWARD SUNSET..THE FRONT WILL REMAIN NEARLY STATIONARY BUT LOW PRESSURE WILL START DEVELOPING WEST OF CENTRAL ALABAMA. THE LOW LEVEL JET WILL INCREASE AND GREAT MOISTURE CONVERGENCE WILL BE POSITIONED FROM NEAR INTERSTATE 20 NORTHWARD. THE THREAT OF FLOODING RAIN WILL INCREASE IN THESE AREAS ESPECIALLY DUE TO THE RAIN THAT HAS ALREADY FALLEN. OVERALL...A PROLONGED TIME FRAME WHERE HAZARDOUS WEATHER CAN BE EXPECTED. REMAIN ALERT THROUGH THE OVERNIGHT HOURS AND TAKE ACTION IF WARNINGS ARE ISSUED. SNOW REMAINS IN THE FORECAST AND MORE ON THIS ON THE AFTERNOON DISCUSSION. 75/LINHARES && .AVIATION...18Z TAF DISCUSSION. KEPT THE TAFS SHORT AND SIMPLE AS THE BASIC SCENARIO WILL HAVE A SERIES OF SHOWERS AND THUNDERSTORMS DEVELOP ALONG A BOUNDARY NEAR THE INTERSTATE 20 CORRIDOR FOR THE REMAINDER OF TODAY AND TONIGHT. STILL SOME UNCERTAINTY ON EXACTLY WHERE THE BOUNDARY WILL STALL WHICH COULD ALLOW FOR SOME AMENDMENTS IN THE SHORT TERM. BASICALLY BE AWARE OF MANY THUNDERSTORMS NEAR TCL, BHM, EET AND ANB. FOR MGM AND TCL...WATCHING SOME SCATTERED DEVELOPMENT NEAR MEI BUT ANY PREVAILING WEATHER SHOULD HOLD OFF UNTIL LATER THIS EVENING. 88 && .PREV DISCUSSION... /ISSUED 1148 AM CST FRI FEB 27 2009/ UPDATE...FOR 18Z AVIATION. DISCUSSION... THIS DISCUSSION WILL ONLY HIGHLIGHT THE SEVERE AND WINTER WEATHER THREATS. IN A NUTSHELL...THIS FORECAST IS JUST ABOUT AS COMPLEX AS IT GETS. WE SEEM TO HAVE ALMOST EVERY WEATHER ELEMENT IN PLAY FROM NOW UNTIL SUNDAY AFTERNOON...I REALLY WOULDNT WISH THIS FORECAST PACKAGE ON MY WORST ENEMY. MUCH OF TODAY STILL APPEARS TO BE ON TRACK...COLD FRONT EXPECTED TO CONTINUE PUSHING SOUTHEAST INTO THE NORTHERN THIRD OF CENTRAL ALABAMA. FROM THE LOOKS OF IT WILL CALL THE I20/59 CORRIDOR AS THE STALLING POINT. INITIALLY DO NOT EXPECT MUCH IN THE WAY OF SEVERE WEATHER...AT LEAST THROUGH NOON. HOWEVER...AS THE UPPER LEVEL...POSITIVE TILT...LOW CATCHES UP TO THE FRONT IN CENTRAL MS...EXPECTING A FAIRLY POTENT SURFACE LOW TO BEGIN DEEPENING AND SLOWLY PUSHING EAST THROUGH THE OVERNIGHT HOURS. THE OLD STALLED FRONTAL BOUNDARY WILL THEN REDIRECT ITS EFFORTS AS A WARM FRONT AND WILL TEND TO LIFT NORTH OR MORE LIKELY NORTHEAST. AS THIS HAPPENS...EXPECT TO GET HIT WITH STORMS IN THE PSEUDO WARM SECTOR AND SECONDARY...DEVELOPING COLD FRONT AS IT SWINGS THROUGH EARLY SATURDAY IN THE WEST THROUGH MIDDAY SATURDAY IN THE SOUTHEAST. THIS LEAVES ROOM FOR PLENTY TO HAPPEN BETWEEN NOW AND THEN. STILL HANGING ON TO THE THREATS BEING RATHER BENIGN AS THE EVENT BEGINS TO UNFOLD LATER THIS MORNING. THE STALLED COLD FRONT SOON TO BE WARM FRONT WILL HAVE PLENTY OF SURFACE CONVERGENCE AND MOISTURE TO WORK WITH TO PRODUCE SEVERAL WAVES OF SHOWERS WITH EMBEDDED THUNDERSTORMS. AS THE HEATING OF THE DAY WEARS ON...WILL LIKELY SEE SOME ADDITIONAL INSTABILITY SOUTH OF THE BOUNDARY KEEPING STRONGER UPDRAFTS IN THE MIX. AS THESE STORMS...WHICH WILL LIKELY FORM TO OUR WEST...PUSH INTO OUR AREA...SEVERAL COULD BE LONG LASTING WITH DAMAGING WINDS AND PERHAPS SOME SMALL HAIL. IF THEY VENTURE TOO CLOSE TO THE STALLED BOUNDARY...ADDITIONAL 0 TO 1 KM SRH COULD PRESENT A PROBLEM OF TORNADOES. AGAIN...THE MOST LIKELY INITIATION FOR TORS WILL BE ALONG THE BOUNDARY...SO ANY SUPERCELLS THAT ARE RIDING ALONG THE STALLED BOUNDARY SHOULD BE MONITORED CLOSELY. AS THE EVENT CONTINUES INTO THE EVENING AND OVERNIGHT...THINGS COULD GET INTERESTING AS THE SURFACE LOW CONTINUES TO DEEPEN. WILL NEED TO WATCH FOR BACKING SURFACE WINDS IF THE SURFACE LOW IS POTENT ENOUGH. THERE IS ALSO A DRY PUNCH ALOFT THAT CONTINUES TO BE NOTEWORTHY. THIS DRY PUNCH WILL ACT TO STEEPEN LAPSE RATES ALOFT AND LARGE HAIL WILL BECOME MORE OF A THREAT. ALSO...AS MENTIONED...THE BACKING SURFACE WINDS COULD ACTUALLY CREATE AN ADDITIONAL TOR THREAT THROUGH THE EARLY TO LATE MORNING TIME PERIOD. THESE MESO DETAILS WILL CERTAINLY BE TRICKY. NOT MENTIONED TO THIS POINT...BUT HEAVY PERHAPS LOCALLY FLOODING RAIN IS LIKELY TO BE THE BIGGEST THREAT WITH THIS SYSTEM. WE WILL GO AHEAD WITH A FLASH FLOOD WATCH FOR MUCH OF CENTRAL ALABAMA THROUGH THE AFTERNOON AND INTO THE OVERNIGHT. BEING THAT FLASH FLOOD GUIDANCE VALUES ARE HIGH...HOPEFULLY WILL KEEP IT A MORE LOCAL..NUISANCE ISSUE VERSES WIDESPREAD. ON TO THE SECOND HALF...SNOW LOOKS TO BE IN THE CARDS FOR MUCH OF THE NORTHERN TWO-THIRDS...AND PERHAPS ALL OF CENTRAL ALABAMA LATE SATURDAY INTO SUNDAY MORNING. MODELS ARE STILL STRUGGLING WITH THE TRACK OF THE UPPER COLD CORE LOW...BUT FOR NOW AM LEANING WITH THE FURTHER NORTH SOLUTION FROM THE EURO AND MOST OF THE GFS ENSEMBLE MEMBERS. THE OPERATIONAL GFS...FURTHER SOUTHWESTERN TRACK IS THE MAIN OUTLIER AT THIS JUNCTURE. IF THE GUIDANCE IS CORRECT...MUCH OF THE DEVELOPING SNOW WILL BEGIN IN THE NORTHWESTERN CWA AROUND MIDNIGHT OR SO...AND WORK ACROSS THE NORTHERN TWO-THIRDS OF THE STATE THROUGH MIDDAY SUNDAY. PRECIP AMOUNTS CONTINUE TO COME IN WETTER AND WETTER WITH EVERY RUN...SO IT DOES APPEAR THAT THERE WILL BE SOME ACCUMULATION ISSUES...PERHAPS A FEW INCHES NORTH AND EAST OF BHM. DONT WANT TO GET CARRIED AWAY YET...AS WE STILL HAVE FIRST THINGS FIRST TO DEAL WITH TODAY AND TONIGHT...BUT THIS SYSTEM WILL CERTAINLY BE OF INTEREST SOON. AVIATION...18Z TAF DISCUSSION. KEPT THE TAFS SHORT AND SIMPLE AS THE BASIC SCENARIO WILL HAVE A SERIES OF SHOWERS AND THUNDERSTORMS DEVELOP ALONG A BOUNDARY NEAR THE INTERSTATE 20 CORRIDOR FOR THE REMAINDER OF TODAY AND TONIGHT. STILL SOME UNCERTAINTY ON EXACTLY WHERE THE BOUNDARY WILL STALL WHICH COULD ALLOW FOR SOME AMENDMENTS IN THE SHORT TERM. BASICALLY BE AWARE OF MANY THUNDERSTORMS NEAR TCL, BHM, EET AND ANB. FOR MGM AND TCL...WATCHING SOME SCATTERED DEVELOPMENT NEAR MEI BUT ANY PREVAILING WEATHER SHOULD HOLD OFF UNTIL LATER THIS EVENING. && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH IN EFFECT THROUGH 6 AM SATURDAY FOR MARION- LAMAR- FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE- PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY- RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB- HILTON-COOSA- TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-ELMORE. && 75/88/88
Hazardous weather outlook, Feb 27, 11:28 AM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1128 AM CST FRI FEB 27 2009 ALZ011>015-017>050-281230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1128 AM CST FRI FEB 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE BOTH THIS AFTERNOON AND TONIGHT. AT THIS TIME...THE STORMS WILL RE-INTENSIFY THIS AFTERNOON AND LAST THROUGH THE OVERNIGHT HOURS. THE THUNDERSTORM THREATS INCLUDE LARGE HAIL...ISOLATED TORNADOES...AND DAMAGING WINDS. IT APPEARS THAT AREAS NEAR AND NORTH OF INTERSTATE 20 WILL HAVE THE BEST ENVIRONMENT FOR THE THUNDERSTORM DEVELOPMENT...BUT AREAS SOUTH TO NEAR MONTGOMERY MAY SEE AN INCREASED CHANCE DURING THE EVENING AND OVERNIGHT HOURS AS THE FRONT SAGS SOUTHWARD. HEAVY RAINFALL WILL ALSO BE A THREAT THROUGH THE OVERNIGHT HOURS. A FEW LOCATIONS HAVE ALREADY RECEIVED A FEW INCHES OF RAIN...WITH RAIN TOTALS BY SATURDAY MORNING OF 2 TO 4 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. BREEZY CONDITIONS ARE ANTICIPATED THIS AFTERNOON. SOUTHERLY WINDS OF 10 TO 15 MPH WITH A FEW GUSTS AROUND 25 ARE EXPECTED...MAINLY ON OPEN WATERWAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SATURDAY... LASTING INTO THE EARLY AFTERNOON. THE MAIN THUNDERSTORM THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN. AT THIS TIME...IT APPEARS THAT AREAS NEAR AND SOUTH OF INTERSTATE 85 AND HIGHWAY 80 WILL HAVE THE BEST ENVIRONMENT FOR THE THUNDERSTORM DEVELOPMENT. AN INCREASED THREAT NORTHWARD WILL BE SOLELY DEPENDANT ON THE POSITION OF THE COLD FRONT. ON SATURDAY...THE SLOW MOVEMENT OF THE COLD FRONT AND THE LIKELIHOOD THAT AREAS WILL BE IMPACTED BY MULTIPLE THUNDERSTORMS WILL RESULT IN THE POTENTIAL FOR LOCALIZED FLOODING...ESPECIALLY ALONG AND NEAR THE COLD FRONT. BREEZY CONDITIONS ARE POSSIBLE BOTH AHEAD AND BEHIND THE COLD FRONT. THESE CONDITIONS MAY MATERIALIZE SATURDAY AND SUNDAY. A FEW WIND GUSTS OF 25 MPH ARE POSSIBLE. A STRONG UPPER LOW WILL MOVE ACROSS CENTRAL ALABAMA LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. SOME MOISTURE WILL BE AVAILABLE AS THE COLD AIR FILTERS IN. THEREFORE...THERE WILL BE A CHANCE OF MEASURABLE SNOW THROUGH NOON ON SUNDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NECESSARY THROUGH SATURDAY AT NOON. 75/LINHARES
In the hours before
Special weather statement, Feb 27, 11:34 AM CST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1134 AM CST FRI FEB 27 2009 ALZ036-037-043-271815- COOSA-ELMORE-TALLAPOOSA- 1134 AM CST FRI FEB 27 2009 ...SIGNIFICANT WEATHER ALERT FOR COOSA...ELMORE AND TALLAPOOSA COUNTIES UNTIL 1215 PM CST... AT 1130 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SPARKLING SPRINGS TO NIXBURG...OR ALONG A LINE EXTENDING FROM 16 MILES WEST OF ROANOKE TO EQUALITY...MOVING SOUTHEAST AT 30 MPH. WINDS UP TO 30 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... FISHPOND. JACKSONS GAP. MARTIN LAKE AT KOWALIGA. ECLECTIC. MARTIN DAM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KSL
Special weather statement, Feb 27, 11:52 AM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1152 AM CST FRI FEB 27 2009 ALZ023-271830- TUSCALOOSA- 1152 AM CST FRI FEB 27 2009 ...SIGNIFICANT WEATHER ALERT FOR TUSCALOOSA COUNTY UNTIL 1230 PM CST... AT 1148 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF LAKE LURLEEN STATE PARK...OR 8 MILES EAST OF GORDO...MOVING EAST AT 30 MPH. WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BUHL. LAKE LURLEEN STATE PARK. TUSCALOOSA MUNICIPAL AIRPORT. NORTHPORT. LAKE TUSCALOOSA. HOLT. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KSL
Special weather statement, Feb 27, 12:16 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1216 PM CST FRI FEB 27 2009 ALZ037-038-043-045-047-271900- CHAMBERS-ELMORE-LEE-MACON-TALLAPOOSA- 1216 PM CST FRI FEB 27 2009 ...SIGNIFICANT WEATHER ALERT FOR CHAMBERS...ELMORE...LEE...MACON AND TALLAPOOSA COUNTIES UNTIL 100 PM CST... AT 1214 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM AMITY PARK TO SANTUCK...OR ALONG A LINE EXTENDING FROM 7 MILES NORTH OF LANETT TO WETUMPKA... MOVING SOUTHEAST AT 35 MPH. WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... WEST CHAMBERS. STURKIE. WAVERLY. YATES DAM. VALLEY. WOODLAND. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CST FRIDAY AFTERNOON FOR SOUTHWESTERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KSL
Special weather statement, Feb 27, 12:18 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1218 PM CST FRI FEB 27 2009 ALZ023-032-034-035-271900- BIBB-CHILTON-HALE-TUSCALOOSA- 1218 PM CST FRI FEB 27 2009 ...SIGNIFICANT WEATHER ALERT FOR BIBB...CHILTON...HALE AND TUSCALOOSA COUNTIES UNTIL 100 PM CST... AT 1213 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DEERLICK CREEK CAMPGROUNDS TO KNOXVILLE...OR ALONG A LINE EXTENDING FROM 6 MILES EAST OF HOLT TO 15 MILES NORTHEAST OF EUTAW...MOVING SOUTHEAST AT 30 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... COTTONDALE. MOUNDVILLE AIRPORT. COALING. VANCE. WOODSTOCK JUNCTION. WEST BLOCTON. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Local storm report, Feb 27, 1:01 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
101 PM CST FRI FEB 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM FLASH FLOOD TUSCALOOSA 33.24N 87.54W
02/27/2009 TUSCALOOSA AL NWS EMPLOYEE
SEVERAL ROADS FLOODED AND IMPASSABLE ON UNIVERSITY OF
ALABAMA CAMPUS.
&&Special weather statement, Feb 27, 1:02 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 102 PM CST FRI FEB 27 2009 ALZ025-034-035-271945- BIBB-CHILTON-SHELBY- 102 PM CST FRI FEB 27 2009 ...SIGNIFICANT WEATHER ALERT FOR BIBB...CHILTON AND SHELBY COUNTIES UNTIL 145 PM CST... AT 1258 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF TANNEHILL IRONWORKS STATE PARK TO EOLINE...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF MONTEVALLO TO 8 MILES NORTHWEST OF BRENT... MOVING EAST AT 30 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MARVEL. MAYLENE. AMERICAN VILLAGE. WILTON. CALERA. MINOOKA PARK. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 4:56 AM CST | Flash Flood Watch | BMX | Autauga, Bibb, Blount, Calhoun, Chambers, Cherokee and 25 more | 25 hr |
| Feb 27, 8:21 AM CST | Severe Thunderstorm Warning | BMX | Lamar, Pickens | 54 min |
| Feb 27, 8:39 AM CST | Severe Thunderstorm Warning | BMX | Fayette, Walker | 51 min |
| Feb 27, 8:39 AM CST | Tornado Warning | BMX | Pickens | 38 min |
| Feb 27, 9:11 AM CST | Severe Thunderstorm Warning | BMX | Pickens, Tuscaloosa | 49 min |
| Feb 27, 10:17 AM CST | Tornado Warning | BMX | St. Clair, Shelby, Talladega | 28 min |
| Feb 27, 10:25 AM CST | Areal Flood Advisory | BMX | Bibb, Blount, Calhoun, Chilton, Clay, Coosa and 10 more | 3 hr |
| Feb 27, 11:26 AM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 7 hr |
| Feb 27, 12:21 PM CST | Severe Thunderstorm Warning | BMX | Dallas, Marengo, Perry | 39 min |
| Feb 27, 12:22 PM CST | Flash Flood Warning | BMX | Pickens, Tuscaloosa | 3 hr |
| Feb 27, 12:50 PM CST | Tornado Warning | BMX | Dallas | 40 min |
| Feb 27, 1:00 PM CST | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Dallas | 45 min |
| Feb 27, 1:16 PM CST | Tornado Warning | BMX | Autauga, Chilton | 29 min |
| Feb 27, 1:38 PM CST | Tornado Warning | BMX | Autauga, Elmore, Montgomery | 67 min |
| Feb 27, 2:16 PM CST | Flash Flood Warning | BMX | Bibb, Jefferson, Shelby | 3 hr |
| Feb 27, 2:24 PM CST | Tornado Warning | BMX | Pickens | 66 min |
| Feb 27, 2:28 PM CST | Tornado Warning | BMX | Lowndes, Montgomery | 28 min |
| Feb 27, 2:32 PM CST | Tornado Warning | BMX | Bullock, Elmore, Macon, Montgomery, Tallapoosa | 58 min |
| Feb 27, 2:42 PM CST | Tornado Warning | BMX | Greene, Pickens | 63 min |
| Feb 27, 3:03 PM CST | Severe Thunderstorm Warning | BMX | Tuscaloosa | 42 min |
| Feb 27, 3:14 PM CST | Flash Flood Warning | BMX | Pickens, Tuscaloosa | 3 hr |
| Feb 27, 3:17 PM CST | Tornado Warning | BMX | Tuscaloosa | 28 min |
| Feb 27, 3:25 PM CST | Tornado Warning | BMX | Greene, Hale, Pickens, Tuscaloosa | 65 min |
| Feb 27, 3:42 PM CST | Tornado Warning | BMX | Hale, Perry | 18 min |
| Feb 27, 3:48 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Jefferson, Shelby, Tuscaloosa | 57 min |
| Feb 27, 3:57 PM CST | Tornado Warning | BMX | Bibb, Chilton, Hale, Perry | 63 min |
| Feb 27, 4:20 PM CST | Tornado Warning | BMX | Autauga, Bibb, Chilton, Dallas, Hale, Perry | 40 min |
| Feb 27, 4:36 PM CST | Severe Thunderstorm Warning | BMX | Greene, Hale, Pickens, Sumter, Tuscaloosa | 39 min |
| Feb 27, 4:51 PM CST | Tornado Warning | BMX | Greene, Hale, Pickens, Tuscaloosa | 20 min |
| Feb 27, 4:52 PM CST | Flash Flood Warning | BMX | Bibb, Blount, Calhoun, Cherokee, Clay, Cleburne and 14 more | 6 hr |
| Feb 27, 4:57 PM CST | Tornado Warning | BMX | Autauga, Bibb, Chilton, Dallas, Perry | 53 min |
| Feb 27, 5:03 PM CST | Tornado Warning | BMX | Greene, Hale, Marengo, Sumter | 42 min |
| Feb 27, 5:19 PM CST | Tornado Warning | BMX | Dallas, Greene, Hale, Marengo, Perry, Sumter | 41 min |
| Feb 27, 5:29 PM CST | Tornado Warning | BMX | Greene, Marengo, Sumter | 46 min |
| Feb 27, 5:38 PM CST | Tornado Warning | BMX | Autauga, Chilton, Elmore, Montgomery | 37 min |
| Feb 27, 5:45 PM CST | Severe Thunderstorm Warning | BMX | Greene, Hale, Marengo, Sumter | 45 min |
Nearby
Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.